|buffalo hump growing while off drugs?
Jun 8, 2003
Drs, This has really been driving me crazy. I stopped all HIV drugs 1 1/2 yrs ago after taking Cixivan and Epivir for 3 1/2 yrs. I had a small hump at the time of cessation - I actually didn't give it much attention, although I knew it was there. Well, it seems to have kept right on growing these last 1 1/2 yrs. Is this possible or is it in my mind? Doc tells me that the fat around it has gone away (I lost 20 lbs) and that it is simply more defined. I bought that for a while, but I am almost positive it is still growing. It is really bothering me (trying to figure out what is going on as well as why it would continue to grow - and of course not wanting a hump). Have you ever heard of this before? I didn't have much hopes of the hump going down, but never dreamed it would continue to grow. This is the second time I have posted this question, please give me some insight. Thanks
Response from Dr. Moyle
Intrascapular or 'buffalo'humps were certainly recognised well before HIV came along, most typically as a side effect of corticosteroid ('cortisone') use. It is also part of Madelung's syndrome an inherited fat distribution change which often comes on in adulthood. Cases of body shape changes worsening after stopping treatments are known but uncommon. It would be worthwhile having an endocrine assessment to rule out hormonal abnormalities including diabetes, cushings disease and cushings syndrome. Several case reports indicate that these humps may improve during growth hormone treatment and also during treatment with insulin sensitising agents such as metformin or rosiglitazone. Use of these agents should be discussed at length with your doctor before embarking on therapy with any of these agents Surgery works for some people but anecdotes of recurrences after surgery abound as do complants about scar appearance. This is a second line of approach at best
I hope this helps
Searching for a difficult solution
Boils and Darkening of my lips,Skin
- Is Sore On Tongue A Symptom Of AIDS?
- Runny Nose Sign Of Seroconversion
- Can U Get HIV From Blowjob From A Prostitute?
- Herpes After Licking Genital Worried I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.